Friday, December 02, 2005

Warning: whining (and potentially too much information) ahead.

I had a bad to the new sinus medication I was prescribed.

One of the known reactions/side-effects is nausea and vomiting. I won't go into graphic details, but I was sick to my stomach, and now--in addition to feeling weak and generally too crappy to focus on the work I need to be doing for sustained periods of time--a blood vessel in my left eye is popped, and my face is purple-ish and swollen. The purple, swollen face has made an appearance after each time I've vomited over the four years. I also get these lovely, little, red platelet spots on my eyelids and around my mouth. But that's happened since the sixth grade. My G.P. back home says the purple face is not at all unusual (I don't recall if he's ever been informed about the spots), but I've heard of this happening to only one other person. And she has told me the swelling and discolouration goes down in a couple of hours.

Almost twenty-four hours later, the swelling is starting to diminish, but I'm still purple-ish and spotty. Thank goodness I never vomit more than once a year. It's just too bad about the medication. It was working really well, too.

I suppose I shouldn't be too surprised I reacted to it (I'll add it to my list!): clarithromycin is contraindicated for those with "hypersensitivity" to macrolides, and I used to be allergic to erythromycin. I say "used to" because since my reaction to it wasn't severe as my reaction to any of the other drugs on my list, my doctor tried me on it again when I was a pre-teen; I was fine then. But it has been literally ages since I last used erythromycin. I suppose that old sensitivity could have returned in the time being.

I do have a new new prescription, though. I don't have it yet, mind you, because the Shoppers' Drug Mart pharmacy that's filling the prescription for me is probably the most inept operation (besides this magazine's subscriptions department) I have ever encountered.

So I'm tired, purple, swollen, spotty, AND my sinuses are still infected!

I am just so sick of my body and its quirks (I think I may have mentioned the sensitive skin on my face and hands--just the face and hands, mind you, and the skin there is sensitive for different reasons) right now. It is so frustrating: I eat very well. Yes, I have sweet-tooth, but I make sure my diet is well-balanced. I'm in the process of becoming a vegetarian (unfortunately, since I'm no feeling so protein-deficient--thanks to the vomiting--I know my body is going to be crying for a bacon cheeseburger tomorrow--and I've yet to find an adequate substitute. I vomit and then my body wants red meat. Another reason to be thankful for not vomiting often!) I even buy organic when I can! (Right now, neither my income nor my location is conducive for buying exclusively organic, local produce.) And while I'm not sleeping as much or as well as I did when I wasn't in school, I've gotten more sleep during this academic year than I did during my undergraduate years.

I know I need to exercise more, but, all in all, I take care of myself. And I am so much more sensitive and so much more frequently ill than a lot of people I know who don't take care of themselves!!!

Frankly, I'm sick of it. What do I need to do to keep my body health and not irritated?


Afterthoughts:

And, while I'm whining/bitching, LUSH shipped my shampoo, conditioner and, most importantly, my sensitive skin moisturizer to my billing address, my home address and not to the address--my school one--that I had specified. And I'm not going home until the 20th or 21st. Today is not a good day for Natalie.

But I suppose it could be worse.

2 comments:

Kerri said...

Oh my gosh. Our bodies put us through so much. Even when we do the things that we are "supposed" to do to keep healthy. It's a shame that some medicatons create havoc within the body. I am also allergic to erythromycin. Although if I took it in my adult years, I'm not sure if it would cause the same effects?

Yes, the lovely little red platelet. Lovely, maybe not so much. I've noticed perma-red platelts on my arms. I'm not sure where those came from but I'm not too happy that they've made an appearance.

I am hoping that you feel better within the coming days.

See you at Christmas!

Becky said...

Yikes! I'm glad you're on the mend -- what an ordeal to go through!